MAUDE Adverse Event Report: COOK VASCULAR INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK VASCULAR INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - customer (person): phone: (b)(6).G4 - pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the metal stiffening cannula became stuck and was difficult to remove from an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter while being prepped for an unknown procedure on a patient without calcified or tortuous anatomy.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.On 22jul2023, cook korea received a complaint from the (b)(6) hospital, located in the city of suwon kr.Prior to the procedure, during the insertion of the supplied stiffener (rpn: dtn-18-32.5-15g-rlt-dgrm-gw) into the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (rpn: ult10.2-38-25-p-5s-cldm-hc, lot: ns14909542), the stiffener became stuck.The issue was found as the device was being prepped for the procedure.Patient anatomy was not calcified or tortuous.No harm to the patient has been reported.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed two related non-conformances, one device for "transition, poor" and one device for "bent / kinked".Both devices were scrapped prior to further processing.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ instructions for use: ¿under fluoroscopic control, perform standard techniques for placement of percutaneous draining catheters, either by seldinger access or trocar access.-once catheter is in desired location, remove any wire guides, trocars, or stiffeners, allowing the catheter to for its configuration.¿ how supplied: ¿supplied sterilize by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, no product returned, and the results of the investigation, cook concluded the cause for this event is component failure without a manufacturing or design deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17203883
Report Number1820334-2023-00817
Device Sequence Number5440965
Product Code GBO
UDI-Device Identifier00827002097063
UDI-Public(01)00827002097063(17)250819(10)NS14909542
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-HC
Device Lot NumberNS14909542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown